MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. RENASYS TOUCH DEVICE & POWER SUP; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

SMITH & NEPHEW MEDICAL LTD. RENASYS TOUCH DEVICE & POWER SUP; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Catalog Number 66801281
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during wound therapy, the patient experienced vein bleeding while using a renasys touch device.The device was used in exposed areas of the intestinal tract in spite of the instructions for use indicating it should not be applied in such circumstances.This adverse event was treated by performing hemostasis and by discontinuing npwt.Treatment with gauze was applied instead.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
H3, h6: the device was returned for evaluation.A visual and functional evaluation found no faults the device performed within expected parameters, confirming this event is not related to a device malfunction.A documentation review was conducted, historical data, has revealed no manufacturing related concerns or escalation in regard to this event type, and no open corrective actions.The manufacturing records contain no contributory factors that could have caused or contributed to the event which was released according to the final product specification.The associated risk files mitigate the event and further delineated within the instruction for use which contains warnings specifically advising against using this device in such circumstances.Medical review concluded, based on the information provided, this report is due to improper use of the device.The device was used in exposed areas of the intestinal tract despite its contraindication the instructions for use indicating it should not be applied in such circumstances.According to the report, the device was left in place for approximately four hours, and this adverse event was treated by performing hemostasis and discontinuing the npwt and an application of gauze.The impact to the patient beyond that which has already been reported cannot be confirmed no concluded.Should any additional relevant medical information be provided, this case would be re-assessed.As detailed in the medical review and the ifu the probable cause for the event is misuse.No manufacturing quality concerns have been observed, therefore no corrective actions are deemed necessary, smith and nephew will continue to monitor for adverse trends.

Brand Name
RENASYS TOUCH DEVICE & POWER SUP
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
101 hessle road
hull east riding of yorkshire HU3 2-BN
UK   HU3 2BN
MDR Report Key14288763
Report Number8043484-2022-00141
Device Sequence Number13868082
Product Code OMP
UDI-Device Identifier05000223494476
UDI-Public5000223494476
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K181204
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number66801281
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2022
Supplement Date Received by Manufacturer08/23/2022
Initial Report FDA Received Date05/05/2022
Supplement Report FDA Received Date08/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown